| Catalog Number |
M654G |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Not Applicable (3189)
| Date of Event |
04/29/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary : an unopened sample of product code m654, lot # paj146 was returned for evaluation.During the visual inspection of an unopened sample, no defects were found on the package.The sample was opened, and the packet contains four strands, the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects or damaged on the surface were observed.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Representative sample returned to support investigation of 2 device issues captured in reports 2210968-2019-84264.Analysis results have been included in reports for each.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the date and name of the initial procedure? the patient demographic info: age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? date - time of onset of infection from the surgical procedure? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? were cultures performed? results? other relevant patient history/concomitant medications did the same surgeon who placed the size 6 m654g steel suture reapproximate the steel suture? does the surgeon believe the infection was due to any deficiency of the size 6 m654g steel suture? what is the physician¿s opinion as to the contributing factors to the size 6 steel m654g loose? did the same surgeon who placed the size 7 m654g steel suture reapproximate the steel suture? does the surgeon believe the infection was due to any deficiency of the size 7 m655g steel suture? what is the physician¿s opinion as to the contributing factors to the size 7 steel m655g loose? if applicable, will product be returned, return date, tracking information what is physician¿s opinion as to the etiology of or contributing factors to the infection? what is the patient¿s current status?.
Event or Problem Description
It was reported that a patient underwent a sternum closure on an unknown date and suture was used.Following the procedure, the patient returned an unknown number of days later, with a superficial infection.The doctor reoperated on the patient, reopened the incision, washed out the wound, noticed the steel wire suture was loose and tightened the loose suture.The patient was discharged.Additional information has been requested.
Additional Manufacturer Narrative
(b)(4).Corrected information: the unopened representative sample evaluation reported in the initial medwatch submission is for this report only and not for an additional report as it was stated in the initial submission.
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: i will answer what i can.The doctor does not think the steel wires were corelated to the infection.The doctor thinks there is some change in the steel wire and it is relaxing or stretching after it is placed.A representative sample was returned.
Additional Manufacturer Narrative
(b)(4).